0
RESEARCH PAPERS

Stability of Cylindrical Shells Under Moving Loads by the Direct Method of Liapunov

[+] Author and Article Information
G. A. Hegemier

Department of the Aerospace and Mechanical Engineering Sciences, University of California at San Diego, La Jolla, Calif.

J. Appl. Mech 34(4), 991-998 (Dec 01, 1967) (8 pages) doi:10.1115/1.3607868 History: Received December 21, 1966; Online September 14, 2011

Abstract

The stability of a long, thin, elastic circular cylindrical shell subjected to axial compression and an axisymmetric load moving with constant velocity along the shell axis is studied. With the aid of the direct method of Liapunov, and employing a nonlinear Donnell-type shell theory, sufficient conditions for local stability of the axisymmetric response are established in a functional space whose metric is defined in an average sense. Numerical results, which are presented for the case of a moving decayed step load, reveal that the sufficient conditions for stability developed here and the sufficient conditions for instability obtained in a previous paper lead to the actual stability transition boundary.

Copyright © 1967 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In